Adrenal Insufficiency Community
My doctor is no help...
About This Community:

This patient support community is for discussions relating to Adrenal Insufficiency.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

My doctor is no help...

Last week I went into the doctor as I had a rash on my foot from an allergy to Neosporin. He put me on Prednisone and gave me some cream & it's all good now.

However....after a day of being on the Prednisone I found all of my OTHER symptoms to be nonexistent. Not symptoms from the rash....but the following symptoms I've been dealing with for as long as I can remember...

*diarrhea  
*being exhausted in the mornings but alert at night
*litte to no appetite

I also noticed my mood was so much better and I was handling the stress of my very busy life like a dream. I was able to focus. The "ADD" I thought was making my life difficult (which my doctor refused to treat) was all but gone.  

I couldn't believe how amazing I felt.....so I looked up what was in Prednisone.

Cortisol.

So I looked up what cortisol is and then found out the symptoms of cortisol deficiency.

All my symptoms seemed to be explained. Including how hard it is for me to lose weight and my excessive salt cravings (I use so much salt it's a running joke amongst my family & friends).....

Most notable change of being on the Prednisone is how I can now wake up at 7:30am without any trouble, ready to tackle the day...and for the first time in forever....I start to feel tired around 11:30pm.

I feel like someone pushed the reset button. I feel SO GOOD.

So I called my doctor and told his nurse what I found & what I thought. We had been trying to figure out what's been causing my symptoms for months now. I've had blood tests, stool tests...I gave up alcohol....I gave up gluten...I've taken iron...I've taken multivitamins. I started running. NOTHING worked and none of the tests came back with any sort of anything. I still had diarrhea...I was still exhausted in the mornings & awake at night....and generally feel like crum.

The doctor's nurse called me back today & said that he doesn't think the cortisol has anything to do with anything and now he thinks I have colitis. WHAT? The only symptom of colitis I have is diarrhea.

I'm left now looking for a new doctor. I'm convinced the cortisol has something, if not everything, to do with my feeling like poo and now that I know what it's like to feel normal again....FINALLY.....I just can't go back. I run two businesses as well as write a daily & weekly column. I can't AFFORD to feel like *** anymore.

This is the first community I've found on the subject and I'm wondering..........what do you guys think? And if you do think that I'm on the right track about the cortisol.....what sort of new doctor should I seek out??

Any advice you have would be amazing. Thank you in advance! :)

Related Discussions
657231_tn?1390151580
I am no doctor, but I am a patient that has been through quite a bit and a couple of things you wrote set off alarm bells for me...
- you cannot lose weight
- you cannot sleep at night

I would actually think that you are on the right track about cortisol, but sadly, I think you have a loss of diurnal rhythm and that you probably have elevated cortisol at night which is keeping you up - aka - Cushing's syndrome. Both high and low cortisol have fatigue as a symptom and they can have gastric issues as a symptom too.

You need to see an endo. It is not going to be an easy road. Doctors think the disorder is rare (sometimes there is a quota it seems and you can't have it just because the quota is exceeded or something dumb like that), and the docs who are inexperienced do not know how to test for it (clue - first test is a dex suppression test) and tell you that because you are missing one symptom that it is impossible.

I had Cushing's - I did not have all the symptoms and I failed a lot of the tests. I know more people like me and I actually don't know anyone that passed them all. I had an extreme case and my adrenals were removed to cure me after pituitary surgery failed to work - and now I am AI - so I have lived and live both ends of cortisol.

Pred is a long acting corticosteroid - once you drop off the effects - you will go back to how you were...but it makes those on it very *active* for a while. I would read up on Cushing's and see if that fits - it could also be thyroid or other things - but an endo is best for evaluation. I have some links in the health pages which should help you.
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
168348_tn?1379360675
Blank
ChitChatNine is happy! Comment
Jul 22
Avatar_n_tn
Blank
kmlksl66_ commented on An Insider’s Guide to...
Jul 21
922048_tn?1387946184
Blank
Sherri90049 commented on photo
Jul 16
Top Thyroid Answerers
Avatar_m_tn
Blank
gimel
MI
168348_tn?1379360675
Blank
ChitChatNine
657231_tn?1390151580
Blank
rumpled
Northern, NJ
1139187_tn?1355710247
Blank
Brucergoldberg
dallas, TX
Avatar_f_tn
Blank
UmmYeahOk
Dallas, TX
Avatar_f_tn
Blank
helyanna
Finland
Adrenal Insufficiency Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_m_tn
Blank
gimel
MI
168348_tn?1379360675
Blank
ChitChatNine
657231_tn?1390151580
Blank
rumpled
Northern, NJ
1139187_tn?1355710247
Blank
Brucergoldberg
dallas, TX
Avatar_f_tn
Blank
UmmYeahOk
Dallas, TX
Avatar_f_tn
Blank
helyanna
Finland